Adderall, anyone?

Discussion in 'Fibromyalgia Main Forum' started by jashoemaker, Apr 2, 2007.

  1. jashoemaker

    jashoemaker New Member

    My doctor just prescribed me Adderall (ampthetamine-type medication, same family as Ritalin) to try on an as-needed basis. I am having an interesting time trying to find a level I can tolerate. I love the "upkick" and mental clarity it gives, but then my heartrate just keeps going up! I then have a lot of nervous energy in the afternoons. I started at 10 mg in the morning; 5 mg didn't seem to have any effect at all. I have a small build, 5'2", 106 pounds, and maybe this makes it harder to tolerate.

    What are other peoples' exeriences with this drug?

    Thanks!
    ~Jamianne
    [This Message was Edited on 04/02/2007]
  2. AquariusGirl

    AquariusGirl New Member

    not sure if it is helping--just get cold after taking it. don't really notice much of a difference. glad you are seeing somethign though. i wish i could wave my magic wand and make this stuff go away:)
  3. MsE

    MsE New Member

    My niece, who is in college, uses it. It was prescribed by her neurologist. It seems to help her function.

    My doc asked me if I wanted to try it when I was going through a long "down time." I told him to forget it. That stuff scares me.

    However, my niece is finding it a Godsend.
  4. TallMOM

    TallMOM New Member

    I really love this med., I lost weight, it help me to keep up with our grandson. The only thing I did not like was the price.
    I take the generic, which has worked for me. I wish I knew about this drug years ago.
  5. springlakeorphan

    springlakeorphan New Member

    I take 5mg if I wake up before 9AM. Then another 5 at around 1PM. If I sleep late and feel sluggish, I take 10mg. I have been taking it about a year and I could'nt make it through most days without it. Fortunatly, I have no side affects. Good luck!
  6. Kellyslaw

    Kellyslaw New Member

    I take 10mg Adderall on the days that I work. It has helped me so much with the "Fibrofog" and total exhaustion. I take "holidays" from it on the weekends and when I was not working. (Just returned last Monday). It is expensive and my insurance would not cover it. My doc is sending a letter of medical neccisity to see if she can get it approved. I have not noticed any adverse side-effects on it. Unfortunately, with all the other meds I am taking and being 45ish, I have not lost any weight. I posted a string about this about a month ago if you want to do a search on my name, I received some good responses.

    I hope this helps,
    Kelly